Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#257978] of David B. Dunson

search www.stat.duke.edu.

Papers Published

  1. Armagan, A; Dunson, DB; Clyde, MA, Generalized Beta Mixtures of Gaussians, edited by Shawe-Taylor, J; Zemel, RS; Bartlett, PL, Advances in Neural Information Processing Systems, vol. 24 (2011), pp. 523-531, Neural Information Processing Systems Foundation, Inc
    (last updated on 2017/12/13)

    Abstract:
    In recent years, a rich variety of shrinkage priors have been proposed that have great promise in addressing massive regression problems. In general, these new priors can be expressed as scale mixtures of normals, but have more complex forms and better properties than traditional Cauchy and double exponential priors. We first propose a new class of normal scale mixtures through a novel generalized beta distribution that encompasses many interesting priors as special cases. This encompassing framework should prove useful in comparing competing priors, considering properties and revealing close connections. We then develop a class of variational Bayes approximations through the new hierarchy presented that will scale more efficiently to the types of truly massive data sets that are now encountered routinely.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320